Alert archive / Oregon / Wind Advisories in 2012

Wind Advisory 6, NWS Pendleton, OR

January 29, 2012Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 29, 2012, 1:15 AM PST for Union County, Oregon. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2012, 1:15 AM PST (09:15 UTC)
Expired
Jan 29, 2012, 7:00 PM PST
In force
18 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2012-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2012-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WWUS76 KPDT 290915
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
115 AM PST SUN JAN 29 2012

...STRONG WINDS IN THE GRANDE RONDE VALLEY TODAY...

.SURFACE PRESSURE GRADIENTS WILL REMAIN TIGHT TODAY AHEAD OF A
PACIFIC WEATHER SYSTEM AND CAUSE STRONG WINDS IN THE GRANDE RONDE
VALLEY THROUGH THE DAY TODAY. THE STRONGEST WINDS WILL BE IN THE
SOUTHERN END OF THE GRANDE RONDE VALLEY NEAR LADD AND PYLES
CANYONS AND THE TOWN OF UNION.

ORZ049-292300-
/O.NEW.KPDT.WI.Y.0006.120129T0915Z-120129T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
115 AM PST SUN JAN 29 2012

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH MOST OF THE DAY TODAY
  IN THE GRANDE RONDE VALLEY. THE STRONGEST WINDS WILL BE NEAR
  LADD AND PYLES CANYONS AND THE TOWN OF UNION IN THE SOUTHERN
  END OF THE OF THE VALLEY.

* WINDS: WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE
  EXPECTED...ESPECIALLY NEAR LADD AND PYLES CANYONS. WINDS IN THE
  NORTHERN PORTION OF THE VALLEY WILL BE FROM 25 TO 35 MPH WITH
  GUSTS TO 50 MPH.

* IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH THE GRANDE RONDE
  VALLEY...ESPECIALLY NEAR LADD CANYON...AND HIGHWAY 207 THROUGH
  PYLES CANYON...SHOULD BE PREPARED FOR STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

RSC
1 follow-up statement
869 
WWUS76 KPDT 292232
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
232 PM PST SUN JAN 29 2012

...STRONG WINDS IN THE SOUTHERN GRANDE RONDE VALLEY...

.WINDY SOUTH WINDS WILL CONTINUE INTO THE EVENING THEN DECREASE
OVERNIGHT. 

ORZ049-300300-
/O.EXT.KPDT.WI.Y.0006.000000T0000Z-120130T0300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
232 PM PST SUN JAN 29 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* TIMING: STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING THEN
  DECREASE OVERNIGHT.

* WINDS: WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE
  EXPECTED ACROSS THE EXTREME SOUTHERN PORTION OF THE GRANDE RONDE
  VALLEY.

* IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH THE GRANDE 
  RONDE VALLEY...ESPECIALLY NEAR LADD CANYON...AND HIGHWAY 207 
  THROUGH PYLES CANYON...SHOULD BE PREPARED FOR STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 28, 8:55 PM PST, 4 hours 20 minutes earlier.

Area forecast discussion, Jan 28, 8:55 PM PST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
855 PM PST SAT JAN 28 2012

.UPDATE...THE LATEST IR SATL WAS SHOWING AN EXTENSIVE AMOUNT OF
CLOUDS OVER THE EASTERN HALF OF THE AREA. ALSO A WEAK DISTURBANCE
WAS MOVG INTO THE PACNW SPREADING MID AND HIGH LEVEL CLOUDS TO THE
WA/OR CASCADES. A RIDGE OF HIGH PRESSURE TO THE SOUTH WAS KEEPING
ANY PCPN AWAY FROM THE REGION TONIGHT BUT THIS RIDGE SHOULD SLIP FAR
ENOUGH SOUTH TOMORROW TO ALLOW A FEW SHOWERS TO INVADE THE REGION.
OTHERWISE SOME BREEZY SOUTH WINDS WERE AFFECTING THE GRANDE RONDE
VALLEY AND THIS IS COVERED IN THE ZONES. OVERNIGHT LOW TEMPERATURES
APPEAR IN THE BALLPARK AND THE PRESENT SHORT TERM FORECAST APPEARS
ON TRACK FOR NOW.

&&

.AVIATION...VFR CONDITIONS WILL PERSIST ACROSS ALL TAF SITES INTO
TOMORROW. HOWEVER A DISTURBANCE WILL LOWER CEILINGS AFTER 18Z AND
CREATE AREAS OF MVFR CONDITIONS ESPECIALLY IN SHOWERS MOSTLY ACROSS
TAF SITES KYKM...KPSC...KALW...KPDT...KDLS.

&&

.PREV DISCUSSION... /ISSUED 132 PM PST SAT JAN 28 2012/

SHORT TERM...TONIGHT THROUGH TUESDAY...RIDGE OF HIGH PRESSURE OVER
THE REGION WILL BEGIN TO BREAKDOWN OVERNIGHT ALLOWING THE FIRST OF
TWO WEATHER SYSTEMS INTO THE REGION ON SUNDAY. THE OTHER WILL FOLLOW
ON TUESDAY. SUNDAYS SYSTEM WILL BEGIN TO SPREAD SOME PRECIPITATION
OVER THE EAST SLOPES OF THE WASHINGTON CASCADES LATE TONIGHT AND
EARLY SUNDAY. SNOW LEVELS WILL BE HIGH BUT WITH POSSIBLE POCKETS OF
COLD AIR IN THE VALLEYS THERE IS THE THREAT OF SOME FREEZING RAIN
THROUGH SUNDAY MORNING MAINLY NORTH AND WEST OF YAKIMA. TEMPERATURES
ARE EXPECTED TO WARM BY MIDDAY TO ABOVE FREEZING SO VERY LITTLE ICE
ACCUMULATIONS ARE EXPECTED. REST OF THE FORECAST AREA WILL
EXPERIENCE RAIN WITH HIGH ELEVATION SNOW. NO SIGNIFICANT SNOW
ACCUMULATIONS EXPECTED BELOW ELEVATIONS USED FOR MASS TRANSIT.
PRECIPITATION WILL DECREASE LATE SUNDAY INTO EARLY MONDAY AS A BREAK
DEVELOPS BETWEEN THE WEATHER SYSTEMS. THE NEXT WEATHER SYSTEM WILL
MOVE INTO THE REGION ON TUESDAY BRINGING ANOTHER INCREASE IN
PRECIPITATION. ONCE AGAIN EXPECTING RAIN IN THE LOW ELEVATIONS AND
SNOW IN THE MOUNTAINS.

WILL NEED TO WATCH THE WINDS IN THE GRANDE RONDE VALLEY OVER THE
NEXT 24 TO 36 HOURS. THERE WILL BE SOME LOCALLY VERY WINDY
CONDITIONS IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY WHICH
COULD APPROACH ADVISORY CONDITIONS DURING THIS PERIOD.

LONG TERM...TUESDAY NIGHT THROUGH FRIDAY NIGHT...A WEATHER
DISTURBANCE WILL CONTINUE TO MOVE EAST AND OUT OF THE FORECAST AREA
TUESDAY NIGHT INTO WEDNESDAY. THIS WILL LEAD TO A GRADUAL DECREASE
IN PRECIPITATION IN THE LOWER ELEVATIONS AND RESIDUAL SHOWERS IN THE
MOUNTAINS THROUGH THE MIDDLE OF THE WEEK. ON THURSDAY...MODELS ARE
SHOWING A RIDGE OF HIGH PRESSURE MOVING INTO THE PACIFIC NORTHWEST
AND STRENGTHENING THROUGH THE END OF THE WEEK. THIS WILL LEAD TO A
DRYING TREND AND LIGHTER WINDS. SOME CLOUDS MAY MOVE OVER THE TOP OF
THE RIDGE LEADING TO PARTLY CLOUDY SKIES OVER THE REGION.
TEMPERATURES WILL GRADUALLY WARM EACH DAY...ESPECIALLY IN THE HIGHER
TERRAIN AND CENTRAL OREGON. THE POTENTIAL FOR THE DEVELOPMENT OF
INVERSIONS MAY KEEP THE LOWER ELEVATIONS (PARTICULARLY THE COLUMBIA
BASIN) FROM WARMING AS FAST AS THE SURROUNDING AREAS. WILL NEED TO
MONITOR THE SITUATION TO SEE IF FOG WILL NEED TO BE ADDED TO THE
FORECAST. WITH IT BEING INTO FEBRUARY...FOG DEVELOPMENT IS NOT AS
STRONG AS IT IS EARLIER IN THE WINTER SO AN INCREASED SOLAR ANGLE
LEADING TO FASTER FOG BURNOFF MAY LEAD TO A DECREASED THREAT IN
WIDESPREAD FOG. DMH

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  34  53  36  49 /   0  30  80  20
ALW  35  53  39  50 /   0  40  80  30
PSC  34  49  38  51 /  10  20  60  10
YKM  27  40  31  42 /   0  30  50  10
HRI  34  51  37  52 /   0  20  60  10
ELN  28  38  31  40 /  10  40  60  10
RDM  31  56  34  48 /   0  10  60  10
LGD  35  46  35  44 /  10  20  70  40
GCD  35  51  33  43 /   0  10  70  20
DLS  34  47  38  46 /  10  80  70  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
SUNDAY : GREEN
MONDAY : GREEN
TUESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

97/97
Hazardous weather outlook, Jan 28, 5:00 AM PST, 20 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST SAT JAN 28 2012

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
291245-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PST SAT JAN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE ALOFT WILL KEEP FAIR AND DRY CONDITIONS OVER THE
REGION TODAY AND TONIGHT WITH SEASONAL OR SLIGHTLY BELOW NORMAL
TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A WEATHER SYSTEM WILL MOVE INTO THE REGION AND FORECAST AREA ON
SUNDAY BRINGING A CHANCE OF LOWER ELEVATION RAIN AND HIGHER MOUNTAIN
SNOW. UNSETTLED CONDITIONS WITH FREQUENT WEATHER SYSTEMS WILL THEN
PERSIST THROUGH MOST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Wind Advisories in Oregon, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.